Colorado, 2008Winter Weather in Colorado, March 6 to 7, 2008
March 6 to 7, 2008 · NWS GJT · 1 event in 1 county or zone
An upper level disturbance followed by northwest flow resulted in significant snowfall across the mountains of northwest Colorado near the Continental Divide.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance followed by northwest flow resulted in significant snowfall across the mountains of northwest Colorado near the Continental Divide.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 6, 4:15 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 6, 4:15 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
415 AM MST THU MAR 6 2008
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
FORECAST AREA STILL UNDER NORTH-NORTHWESTERLY FLOW ON THE BACK SIDE
OF A CENTRAL US TROUGH AND AHEAD OF A NARROW WEST COAST RIDGE. AFTER
A COOL START TODAY IN MOST LOCATIONS TEMPERATURES REBOUND TO READINGS
SIMILAR TO YESTERDAY. WEAK IMPLUSES IN THE FLOW EVIDENT UPSTREAM ON
SATTELITE SLIDE ACROSS THE CWA THROUGH TONIGHT. HOWEVER...STRONG WARM
AIR ADVECTION ALOFT THROUGH FRIDAY AFTERNOON KEEPS THINGS STABLE...SO
DONT EXPECT TO SEE A REPEAT OF THE CONVECTIVE SNOW SHOWERS OVER LOWER
VALLYES TODAY.
OVER THE NORTHERN AND CENTRAL MOUNTAINS TIME HEIGHTS INDICATE LOW
LEVEL MOISTURE IN PLACE WITH LIGHT NORTH-NORTHWEST FLOW. ALSO A 110KT
JET QUICKLY NOSES ACROSS THURSDAY NIGHT. MODELS DONT INDICATE IT
ADDING ANY DYNAMICAL SUPPORT...BUT ANY JET ALOFT OVER THE NORTHERN
MOUNTAINS SEEMS TO LEND SUPPORT TO OROGAPHICALLY FORCED PRECIP.
SO...SHOULD SEE SNOW SHOWERS ON FAVORED NORTH AND NORTHWEST SLOPES...
WITH LIGHT ACCUMULATIONS...MAINLY BEFORE 12Z FRIDAY BEFORE
DIMINISHING THROUGH THE DAY AS MOISTURE WANES AND JET MOVES OFF TO
THE EAST.
RIDGE BEGINS TO FLATTEN ON FRIDAY AS THE CENTRAL US TROUGH SHIFTS
EAST...TURNING FLOW MORE TO THE WEST-NORTHWEST. WITH WARMER AIR ALOFT
AND FLOW RELAXING EXPECT TEMPS TO WARM A BIT AREA WIDE. STILL SOME
PERSISTENT LIGHT SHOW SHOWER ACTIVITY IN FAVORED NORTHERN AND CENTRAL
MOUNTAIN AREAS AS MOISTURE REMAINS TRAPPED WITH WEAK NORTHWEST FLOW.
CENTRAL AND SOUTHERN VALLEYS SHOULD ENJOY A NICE DAY FOR THE END OF
THE WORK WEEK.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
A SHORTWAVE TROUGH IS PROGGED TO AFFECT THE FORECAST AREA SATURDAY
AND SUNDAY. SOME TRACK AND SPEED DIFFERENCES AMONG THE MODELS WITH
THIS SYSTEM. MODELS DO INDICATE THAT A CLOSED LOW WILL FORM IN THE
VICINITY OF THE FOUR CORNERS SOMETIME SUNDAY WHILE THE SYSTEM MOVES
SOUTHEAST INTO NEW MEXICO. KEPT POPS RATHER LOW AND FAIRLY BROAD
BRUSH WITH CHANCE POPS ACROSS THE NORTH SATURDAY AND THEN SPREADING
SOUTH SATURDAY NIGHT. LOW POPS FOR THE MOUNTAINS THROUGHOUT THE
FORECAST AREA SUNDAY WITH THE UNCERTAINTY OF HOW QUICKLY THIS SYSTEM
WILL EXIT THE AREA.
A SHORTWAVE RIDGE TO DOMINATE MONDAY FOR DRY CONDITIONS. MODELS
INDICATE THE PATTERN WILL REMAIN PROGRESSIVE WITH POTENTIAL FOR
ANOTHER SHORTWAVE TROUGH TO BRING SOME PRECIPITATION TO THE AREA
MID WEEK.
KEPT THE TEMPERATURE FORECAST CLOSE TO NORMAL IN GENERAL. KEPT
DAYTIME HIGHS NORTHWESTERN AND GUNNISON VALLEYS COOLER THAN GUIDANCE
DUE TO EXTENSIVE SNOW COVER AND INVERSIONS HAMPERING WARMING.
&&
.AVIATION...
MOSTLY VFR CONDITIONS TODAY. HOWEVER THERE WILL BE AREAS OF MVFR AND
POSSIBLY IFR OVER MAINLY THE NORTH FACING MOUNTAIN SLOPES AS WEAK
DISTURBANCES IN NORTHWEST FLOW PRODUCE SOME AREAS OF SNOW OVER
THE MOUNTAINS OF WESTERN COLORADO...ESPECIALLY ACROSS THE MOUNTAINS
NORTH OF KGUC. BRIEF LOCALIZED MVFR IN LIGHT SNOW SHOWERS POSSIBLE
IN THE KHDN AND KEGE AREAS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...LUD
LONG TERM....TAL
AVIATION.....TAL
Hazardous weather outlook, Mar 6, 5:45 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST THU MAR 6 2008
COZ001>014-017>023-UTZ022>025-027>029-071245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST THU MAR 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SNOW TODAY AND TONIGHT OVER HIGHER ELEVATIONS
OF NORTHERN AND CENTRAL COLORADO. SNOW ACCUMULATIONS WILL BE LIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW WILL DIMINISH FRIDAY MORNING WITH ONLY LIGHT SNOW SHOWERS
LINGERING THROUGH THE DAY...MAINLY CONFINED OVER THE PASSES AND HIGH
MOUNTAINS. ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT.
THERE IS A CHANCE OF SNOW AGAIN ON SATURDAY AND SUNDAY...MAINLY
ACROSS THE NORTHERN MOUNTAINS SATURDAY AND ACROSS ALL THE
MOUNTAINS ON SUNDAY.
ANOTHER CHANCE OF HIGH ELEVATION SNOW...AND MIXED RAIN AND SNOW
ACROSS LOW ELEVATIONS WILL OCCUR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT SPOTTERS
ARE ENCOURAGED TO REPORT NEW SNOWFALL AND WIND GUSTS TO THE NATIONAL
WEATHER SERVICE IN GRAND JUNCTION.
TGJT
Winter Weather, Elkhead and Park Mountains
- When
- March 6, 9:00 AM MST to March 7, 6:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall of 6 to 13 inches occurred.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Florida, March 6, 2008$1.0 million · 1 in hail · 2 events
- Tornado and Flash Flood in Texas, March 6, 2008$20,000 · EF1 · 9 events
- Winter Storm and Winter Weather in Arkansas, March 6 to 7, 200845 events
- Flooding in Indiana, March 6 to 31, 2008$55,000 · 4 events
- Flooding in Indiana, March 6 to 12, 2008$51,000 · 4 events
- Winter Weather in Arkansas, March 6 to 7, 20081 injured · $10,000 · 14 events
- Heavy Snow and Winter Weather in Oklahoma, March 6 to 7, 2008$5,000 · 14 events
- Hail and Lightning Strike in Texas, March 6, 2008$15,000 · 1.75 in hail · 3 events
- Winter Storm and Winter Weather in Texas, March 6 to 7, 200811 events
- Winter Storm in Oklahoma, March 6 to 7, 20086 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 6, 20086 events
- Winter Storm in Arkansas, March 6 to 7, 20085 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82901.